How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Scott Nimmo Your Own Question
Dr Scott Nimmo
Dr Scott Nimmo, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 20240
Experience:  BVMS, MRCVS. { Glasgow UK }
10315041
Type Your Dog Veterinary Question Here...
Dr Scott Nimmo is online now
A new question is answered every 9 seconds

My 3 1/2 month old toy poodle just ate one of my requip 2mg.

Customer Question

My 3 1/2 month old toy poodle just ate one of my requip 2mg. pills and has thrown 4 times. He only weighs bout 3 1/2 pounds. Its most form now he is throwing up. What do I do? Please help me.
Submitted: 10 months ago.
Category: Dog Veterinary
Expert:  Dr Scott Nimmo replied 10 months ago.

Hello and welcome,

This is just a quick note to let you know that I have picked up your question and am working on it now.

My name is***** and I am a small animal vet with many years experience in treating cats and dogs and smaller pets, rest assured I will do my best to answer your question to your satisfaction today. You can expect to receive a written reply sometime within the next ten minutes or so.

Regards,

Dr Scott

Expert:  Dr Scott Nimmo replied 10 months ago.

Hello again

Sorry to hear this has happened, however I have worked out a reply for you below.

1. 2 mg is quite a high dose for such a small dog, the most common side effects we see with ingestion are things like vomiting and / or diarrhoea, but it can also cause a drop in blood pressure, lethargy and problems with coordination and in your case I would be concerned about more severe side effects. { Because of the relatively high dose related to your dog's size}

2. I think in your case it would be best to get him to an ER vet without delay, they will get him on fluids to flush his system and protect his kidneys and provide supportive care for the next 12 hours which is the time it takes for the drug to leave his system.

Regards,

Dr Scott
Please be kind enough to rate my service to you after we have concluded our dialogue, such feedback helps me maintain the quality of my answers.

Expert:  Dr Scott Nimmo replied 10 months ago.

Hello again,

I am just checking back in to see how Louie is getting on after our recent dialogue concerning the Requip incident ...

Please get back to me and let me know how things are going.

Regards,

Dr Scott

Please be kind enough to rate my service to you after we have concluded our dialogue. Such feedback helps me maintain the quality of my answers.